Medical questions & health advice by board certified doctors
"I have been peeing a lot more and having diarrhea. What's wrong?"
For the past two days I have been peeing a lot more and been having diarrhea for the past two days as well. And when I pee right at the end of my pee there's a stingy pain in my lower stomach.
There are many things that can cause you to pee a lot, but when I read that you're peeing a lot and having pain I worry that you have a urinary tract infection, so I recommend that you speak with your doctor. This is caused usually by a bacterial infection of the bladder or the urethra, and presents with burning pain, needing to pee very often, and sometimes by pain in the belly or sides as well as foul smelling urine. This kind of infection needs antibiotics and can have serious complications if it spreads, so I would strongly recommend seeing your doctor to have them analyze your urine. The diarrhea could relate to the infection of the urinary tract if the area is inflamed, though this is not typical. Alternatively, you could have a process that is causing you to have diarrhea that is also causing you to pee a lot and give you the stomach pain you are describing. Most infectious causes of diarrhea are viral, but there can be bacterial or even parasitic causes of diarrhea that would be worth ruling out. Depending on your age, if you have a process such as diverticulitis that is causing your colon to become inflamed it could also be irritating your bladder and make you pee. There are other causes of urinary frequency including high blood sugar, consumption of diuretics such as beer, coffee, or other medications. Because you are having all of these symptoms which could represent infection, I would definitely go see a doctor and get checked out to make sure that you don't have anything that needs to be treated.
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.